Evidence map›Paper›PMID 41789207›Full record

ArticleJournal of community hospital internal medicine perspectives2025

Vancomycin-induced Immune Hemolytic Anemia - A Case Report and Literature Review.

Yilin Song, Meher Ali, Rukhsar Shaikh, Ashley Bersma, Harsh Y Patel

Abstract readCase Reports
In one paragraph

Article in Journal of community hospital internal medicine perspectives, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed.

  1. Article
  2. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors.

Yilin SongDepartment of Internal Medicine, University of Maryland Medical Center Midtown Campus, Baltimore, MD, USA.
Meher AliDepartment of Internal Medicine, University of Maryland Medical Center Midtown Campus, Baltimore, MD, USA.
Rukhsar ShaikhAmerican University of Antigua College of Medicine, Antigua and Barbuda.
Ashley BersmaAmerican University of Antigua College of Medicine, Antigua and Barbuda.
Harsh Y PatelDepartment of Internal Medicine, University of Maryland Medical Center Midtown Campus, Baltimore, MD, USA.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Drug-induced immune hemolytic anemia (DIIHA) is a rare complication of drug treatment. The clinical presentation involves rapid dropping of hemoglobin secondary to hemolysis leading to potentially fatal consequences. Over 100 drugs have been reported to cause DIIHA, most commonly cephalosporins. Here, we present a case of vancomycin-induced immune hemolytic anemia. The diagnosis was challenging due to the limited reports of hemolytic anemia induced by vancomycin in the setting of multiple antibiotic administration history. Hemolysis improved after vancomycin cessation and diagnosis was made with positive serological confirmation. Literature review was performed with four reported cases of vancomycin-induced immune hemolytic anemia identified and summarized. Our goal is to promote awareness of vancomycin as an uncommon cause of DIIHA for better management in clinical practice.

Indexed as

Drug-induced immune hemolytic anemiaHemolytic anemiaVancomycinWarm autoimmune hemolysis

Identifiers

PMID41789207
PMCPMC12959119

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.